R-CHOP-Induced Diffuse Scleroderma in Adults. The First Reported Case with Literature Review
Nooraldin Merza, John Lung, Hina Yousuf, Omar Bazzaz and Mazin Saadaldin
1Department of Internal Medicine, Texas Tech University Health Sciences Center, Amarillo, TX
2School of Medicine, Texas Tech University Health Sciences Center, Amarillo, TX
3Amarillo VA health care system, Department of veteran affairs, Amarillo, TX
Chemotherapy regimens can be associated with a rare side effect in the skin that mimics limited or diffuse scleroderma. Limited scleroderma involves fibrosis of the hands, arms, and face along with Raynaud’s phenomenon and pulmonary hypertension. Diffuse scleroderma involves extensive sclerosis of the skin and a higher risk of renal, cardiac, and lung involvement with the main diagnostic criteria being skin sclerosis proximal to the wrists. Anti-centromere and Anti-scl-70 antibodies can be associated with either diffuse or limited scleroderma. We present a 48-year old female with worsening shortness of breath, orthopnea, and paroxysmal nocturnal dyspnea associated with palpitations. She had a past medical history of sickle cell trait and stage III diffuse large-cell lymphoma diagnosed 11 years ago with successful completion of 6 rounds of R-CHOP. Examination showed clubbing in the hands and toes and sclerodactyly. Our case presents possible complications of drug-induced diffuse scleroderma with a positive anti-Scl-70 antibody that developed shortly after the completion of chemotherapy. This is the first reported case of drug-induced diffuse scleroderma in an adult induced by doxorubicin or cyclophosphamide (RCHOP).